Wellness at Williams Workshops

Wellness at Williams Logo

This is a list of workshops designated as eligible for the Wellness at Williams incentive. For more information about the Wellness at Williams Program, see the 2019 Wellness Program Announcement.

Complete two On-Campus Wellness or Financial Seminars to fulfill the Activity requirement and earn 300 points. All workshops will take place in Paresky Auditorium unless otherwise noted. An Amazon gift card will be given to one random attendee at each workshop. If you attend four workshops, you will also be entered into a drawing for a Fitbit Charge.

Alternatively, you can complete one four-week or longer Online Wellness Workshop to meet the Activity requirement. Register at bluecrossma.ahealthyme.com.


February Programs

Fitness Center 101
Wednesday, February 13th, 12:15 pm – 12:45 pm OR
Friday, February 15th, 12:15 pm – 12:45 pm

Looking to start a new fitness program, want to take your workouts to the next level?  During this orientation, you will learn some of the basics in recreational fitness including the use of the equipment.  Come learn all about what Upper Lasell has to offer.  This 30-minute program will teach you how to use the strength and conditioning machines and how to operate the cardio equipment. Dress comfortably.

Register

Halfway There: A Retirement Checkpoint
Thursday, February 14, 3:00 pm – 4:00 pm

You can give yourself a mid-career financial checkup to evaluate your current savings, formulate a plan to help pursue your savings goals and manage competing financial priorities. This Live Webinar is presented by TIAA. (60 min.)

Register

Body Mechanics
Friday, February 22nd, 12:00 pm – 12:45 pm

Understanding risk factors related to movement patterns and ergonomics in the workplace can help us take action against musculoskeletal disorders, one of the most common occupational injuries. Research has shown that people who are physically fit and use proper body mechanics are more resistant to back injuries and pain, and recover quicker when they do have injuries. This presentation provides tips for safety and recommendations for safe lifting and ergonomics for a healthy spine and include an interactive mini stretch break program. (45 min.)

Register

Healthy Eating on the Go
Monday, February 25th, 4:45 pm – 5:30 pm

While your work travel schedule may not be adjustable, how you eat while on travel is. This session will provide eye-opening facts on just how high in calories favorite restaurant meals can be (and this can add up when dining out is happening 3 times/day). You will also be given specific strategies on how planning ahead, integrating some ‘travel’ grocery shopping and managing your restaurant ordering habits can make weight maintenance, even weight loss achievable. (45 min.)

Register

UnPlug
Wednesday, February 27th, 12:00 pm – 12:30 pm

If you are like most people, you might be a bit attached to your technology (phone, computer, music, etc.) maybe even over-attached. Join this workshop to learn why and how to unplug some of that technology – and be healthier and happier for it. (30 min.)

Register


March Programs

Roll with It: Self Myofascial Release Workshop
Tuesday, March 5th, 5:00 pm – 6:00 pm – ’62 Center for Theater and Dance – Shared Studio 

If you have stiffness, muscle pain or lack of mobility anywhere in your body, this workshop is for you. Self- Myofascial Release is like having a deep tissue massage, where you have total control of the pressure and the areas that need attention. Using a foam roller or a tennis ball, you can empower your body’s own self-healing nature by identifying and strengthening “body blind spots” – areas of your body that are overused, underused, misused or abused which are potential catalysts for pain and blockages of energy. This workshop leaves you feeling balanced, inspired and living better in your own body! Props provided: Tennis balls and Foam Rollers. Participants are asked to bring a mat. (45-60 min.)

Register

Healthy Eating for Your Kids (and family) – CANCELED
Wednesday, March 6th, 4:45 pm – 5:45 pm

Given the fact that 95% of the products marketed to children and teens are damaging to health, compounded by the American obsession of taking every opportunity to link all celebratory events with unhealthy food; it is no wonder that today for a parent who wants to set the stage for healthy eating habits for their family, is now facing a monumental challenge. This workshop will reveal the secrets to how to identify food products that are not worth eating, how to avoid the ‘trap’ of deceptive marketing and how to break the cycle of perpetually linking special occasions with food. (45-60 minutes)

Register

Beat Belly Fat
Thursday, March 7th, 12:00 pm – 1:00 pm

This workshop goes beyond the “eat less, exercise more” approach and reveals how food and hormones can affect appetite, body composition and where extra fat is stored. You will learn how hormones contribute to expanding waistlines and what you can do to achieve “hormonal balance” so that your positive lifestyle changes will get you the results you want. (60 min.)

Register

Mindless Eating (Part 1 and Part 2)
Tuesday, March 12th, 12:00 pm – 12:45 pm and Wednesday, March 13th, 12:00 pm – 12:45 pm

Learn why we eat way more than we think based on Brian Wansink’s book ‘Mindless Eating’ and how to change the environment to encourage mindlessly eating less. (45 min. each, two sessions)

Register

Social Security Basics
Tuesday, March 12, 12:00 pm – 1:00 pm

Social Security will likely play a significant role in building your retirement income. Learn the basics about Social Security including eligibility, how to apply, how your benefit is calculated and strategies for claiming benefits.

Register

Responsible Investing (RI)
Wednesday, March 13, 12:00 pm – 1:00 pm

Responsible Investing (RI) is an investment philosophy that incorporates Environmental, Social and Governance (ESG) factors into investment analysis, portfolio construction and ongoing monitoring across asset classes with the objective of enhancing long-term performance, managing risk and aligning client values. Learn how the RI industry has evolved over the years, current trends driving its growth and ways for you to consider incorporating RI practices into your investments strategies.

Register

Market-Proof Your Retirement
Thursday, March 14, 12:00 pm – 1:00 pm

Throughout your career, you probably heard repeatedly how important saving for retirement is. However, as the day approaches, there are additional questions you’ll have to ask yourself. Am I overexposed to market losses? Will I outlive my money? Am I confident that I can retire on my terms? In retirement—and the years leading up to it—protecting your savings becomes just as important as growing it. Join us to learn how to create your own personal pension with TIAA Traditional, offered by Teachers Insurance and Annuity Association of America (TIAA).

Register


April Programs

Exercise at Your Desk: The Workout for your Workplace 
Tuesday, April 2nd, 12:00 pm – 12:45 pm

Learn how stretching can help you reduce injury, stress and tension while increasing alertness and wellbeing without even leaving your chair. (45 min.)

Register

Paying Yourself: Income Options in Retirement for Pre-Retirees
Tuesday, April 9th, 10:00 am – 11:00 am OR 2:00 pm – 3:00 pm

Do you know how you’ll pay yourself in retirement? There are lots of considerations— including tax implications—that can affect your income. TIAA’s workshop leader will help you:

  • Understand the basic rules governing most common retirement accounts
  • Gain perspective on when to withdraw different assets
  • Discover the income choices TIAA offers

Register

Tools to Reduce Stress
Thursday, April 11th, 5:00 pm – 5:45 pm

Stress is an inevitable part of life but when is with us day in and day out it can become chronic. Chronic stress can contribute to poor sleep, anxiety, depression, and even chronic illness. Learn four science-proven ways to cope with your personal stressors and regain balance in your life. (45 min.)

Register

Coping with Financial Stress
Tuesday, April 23rd, 12:00 pm – 12:45 pm

This presentation will talk about the problem of financial stress and its impact on our health. Includes ideas about: Managing and getting out of debt; The benefits of budgeting; Improving your financial health; Dealing with financial stress. (45 min.)

Register


May Programs

How to Maximize Your Social Security Retirement Benefits
Tuesday, May 7th, 9:30 am – 10:30 am OR 2:00 pm – 3:00 pm

Though Social Security is a major income source for most retirees, most employees don’t know how to use its feature to maximize their benefits. That could be a costly oversight, costing retirees tens of thousands of dollars over their lifetimes. This session will help employees employ strategies to maximize their benefits by understanding Social Security rules and exploiting them effectively. (60 min.)

Register

How to Quit Smoking Without Gaining Weight
Thursday, May 9th, 12:00 pm – 12:45 pm

If you smoke, the healthiest change you can make is to kick the habit. There is the fear that quitting often goes hand in hand with weight gain. However, this is not the way is has to go. This workshop will reveal how to plan ahead and engage in strategies that support successful smoking cessation while maintaining or even potentially losing weight. (45 min.)

Register

Sweet Deception
Tuesday, May 14th, 4:45 pm – 5:30 pm

Would you believe that the average American consumes over 150 pounds of sugar along with an additional 20 pounds artificial sweeteners per year? Attend this workshop and find out some of the risks that may come with sugar and heavy artificial sweetener use. * Bring labels in of your favorite food diet food products that are ‘marketed as healthy’ to analyze. (45 min.)

Register